Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 15, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Dec 15, 2017, 2:14 AM PST. It took effect at Dec 15, 2017, 10:00 PM PST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2017, 2:14 AM PST (10:14 UTC)
- In effect from
- Dec 15, 2017, 10:00 PM PST
- Expired
- Dec 17, 2017, 10:00 AM PST
- In force
- 36 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
363 WWUS86 KSTO 151014 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 214 AM PST Fri Dec 15 2017 ...Critical Fire Weather Conditions This Weekend... .A dry weather system moving in from the north late Today will produce a combination of gusty winds and low humidity values. Due to these factors and the recent long stretch of warm and dry conditions, a very elevated fire weather risk will exist particularly for higher elevation locations. CAZ216>219-263-264-279-160015- /O.UPG.KSTO.FW.A.0011.171216T0600Z-171217T1800Z/ /O.NEW.KSTO.FW.W.0015.171216T0600Z-171217T1800Z/ Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 214 AM PST Fri Dec 15 2017 ...RED FLAG WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 216, 217, 218, 219, 263, 264, AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 10 PM this evening to 10 AM PST Sunday. * AFFECTED AREA...Fire weather zones 216, 217, 218, 219, 263, 264, and 279. * WIND...North winds of 15 to 30 mph with gusts of 35 to 45 mph. Local gusts of 50 mph will be possible over higher elevations. * HUMIDITY...Minimum humidity readings of 10 to 20 percent during the day. Poor humidity recovery expected Saturday night through Sunday morning. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning or any activity that could spark a fire is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
4 follow-up statements
859 WWUS86 KSTO 152305 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 305 PM PST Fri Dec 15 2017 ...Critical Fire Weather Conditions This Weekend... .A dry weather system moving through the region tonight will produce a combination of gusty winds and low humidity values. Due to these factors and the recent long stretch of warm and dry conditions, a very elevated fire weather risk will exist particularly for higher elevation locations. CAZ216>219-263-264-279-161400- /O.CON.KSTO.FW.W.0015.171216T0600Z-171217T1800Z/ Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 305 PM PST Fri Dec 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 216, 217, 218, 219, 263, 264, AND 279... * AFFECTED AREA...Fire weather zones 216, 217, 218, 219, 263, 264, and 279. * WIND...North winds of 20 to 30 mph with gusts up to 45 mph. Local gusts of 55 mph will be possible over higher elevations. * HUMIDITY...Minimum humidity readings of 10 to 20 percent during the day. Poor humidity recovery expected Saturday night through Sunday morning. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning or any activity that could spark a fire is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
670 WWUS86 KSTO 161200 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 400 AM PST Sat Dec 16 2017 ...Critical Fire Weather Conditions This Weekend... .Gusty north winds and unseasonably low humidity values across the region in the wake of last night's system. Due to these factors and the recent long stretch of warm and dry conditions, an elevated fire weather risk will exist. CAZ216>219-263-264-279-170000- /O.CON.KSTO.FW.W.0015.000000T0000Z-171217T1800Z/ Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 400 AM PST Sat Dec 16 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 216, 217, 218, 219, 263, 264, AND 279... * AFFECTED AREA...Fire weather zones 216, 217, 218, 219, 263, 264, and 279. * WIND...North winds of 20 to 30 mph with gusts up to 45 mph. Local gusts of 50 mph will be possible over higher elevations. * HUMIDITY...Minimum humidity readings of 10 to 25 percent during the day. Poor humidity recovery expected Saturday night through Sunday morning. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning or any activity that could spark a fire is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
769 WWUS86 KSTO 162329 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 329 PM PST Sat Dec 16 2017 ...Critical Fire Weather Conditions into Early Sunday... .Gusty north winds and unseasonably low humidity values continue across the region. Due to these factors and the recent long stretch of warm and dry conditions, an elevated fire weather risk will continue into early Sunday. CAZ216>219-263-264-279-171800- /O.CON.KSTO.FW.W.0015.000000T0000Z-171217T1800Z/ Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 329 PM PST Sat Dec 16 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 216, 217, 218, 219, 263, 264, AND 279... * AFFECTED AREA...Fire weather zones 216, 217, 218, 219, 263, 264, AND 279. * WIND...North winds of 20 to 30 mph with gusts up to 45 mph through early evening. Local gusts of 50 mph will be possible over higher elevations. Winds will gradually decrease overnight. * HUMIDITY...Minimum humidity readings of 10 to 25 percent by late this afternoon. Poor humidity recovery expected tonight through Sunday morning. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning or any activity that could spark a fire is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
786 WWUS86 KSTO 171805 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1005 AM PST Sun Dec 17 2017 CAZ216>219-263-264-279-171915- /O.EXP.KSTO.FW.W.0015.000000T0000Z-171217T1800Z/ Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 1005 AM PST Sun Dec 17 2017 ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND BREEZY WINDS FOR FIRE WEATHER ZONES 216, 217, 218, 219, 263, 264, AND 279... Winds have decreased in most areas, and the Red Flag Warning was allowed to expire at 10 AM PST. However, some locally breezy north winds remain possible today, and humidities will continue to be low today. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ EK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Dec 14, 10:05 PM PST, 4 hours 9 minutes earlier.
Area forecast discussion, Dec 14, 10:05 PM PST, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1005 PM PST Thu Dec 14 2017 .Synopsis... Weak system brings a slight chance of light showers over the mountains Friday night into early Saturday, otherwise dry through early next week. Breezy to windy conditions forecast this weekend, resulting in increased fire concerns. && .Discussion... A few high clouds will continue to spill over the ridge tonite and into Fri, but by Fri afternoon and evening clouds should thicken with the approaching trof that will temporarily displace the W Coast ridge. Min temps should be a little warmer tonite as the air mass has modified. Dewpoint temps running several degrees higher than last nite which could lead to a little more fog at the airports than what we have seen the last few mornings. Look for gusty Nly winds to develop Fri nite into Sun morning as the trof moves into the Great Basin yielding RFW conditions on the W side of the Sac Vly/lee side of the Coastal range. JHM Strong upper high along the West Coast will weaken Friday as a short wave trough pushes into the PacNW. Some patchy mist or light fog will be possible in the Southern Sacramento and Northern San Joaquin Valleys tomorrow morning. This will be short lived and have no real impact. Higher clouds will be on the increase over Interior NorCal Friday. Some synoptic cooling will occur over northern portions of the CWA tomorrow with temperatures nudging down about 4 to 7 degrees. Short wave trough digs through Interior NorCal Friday night. System looks weak with limited available moisture, but models suggest the potential for some light showers over the Shasta and Plumas mountains, and possibly higher elevations of the Northern Sierra Nevada. QPF looks light, less than a tenth of an inch with little to no snow accumulations expected. Surface and upper ridging builds back inland behind this wave late Friday night into Saturday. Strong pressure gradients develop overnight, leading to breezy to windy conditions across Interior NorCal. Latest model guidance is suggesting wind speeds into advisory criteria Saturday across portions of the Central Valley, especially over the western half extending into the Coastal Range. Gusty wind will lower humidities, and with dry fuels in place, will lead to increased fire potential. Fire Weather Watch has been issued to address this. Wind Advisory likely to be issued Friday if models continue stronger wind scenario. In the eastern foothills and mountains, locally gusty northeast to east wind can be expected. Breezy conditions continue on Sunday. High temperatures over the weekend will be in the 60s for the Central Valley, with 40s to lower 60s for the mountains and foothills. PCH && .EXTENDED DISCUSSION (Monday THROUGH Thursday) High pressure will continue to bring mild daytime temperatures and cool overnight lows through early next week. Models have come into to agreement with a cold Pacific storm system dropping south mid-week. This system breaks down the ridge rather rapidly and brings a few impulses of precipitation across Northern California. Have introduced precip chances Wed-Thur to reflected possible pattern change. This is the second run of model agreement(GFS/Euro) and relatively low confidence remains. Shoe/Dang && .AVIATION... VFR/MVFR conditions across interior NorCal the next 24 hours except local MVFR/IFR conditions in BR for the southern Sacramento and northern San Joaquin Valleys. Valley winds generally below 10 knots. Shoe/Dang && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday evening through Sunday morning for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Lake County Portion of Lake-Napa- Sonoma Unit-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 2:33 AM PST | Wind Advisory | STO | 39 hr |
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.